Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Another Met Question
    avatar
    CEB85 posted:
    Ok, I've been on Met now for about 2 months I think. I can't exactly remember when I started it. When I started off taking only 500 and then it moved up to 1500 a day. I never really had too many side effects from it, but I was very careful to take it with food, watch the things I ate and so on. Well now for about 2 weeks I have absolutely no appetite. I have to force myself to eat and NOTHING sounds slightly good to eat. I could easily go all day without eating. There are times I hear my stomach growling but the last thing I want to do is eat. I try to eat little things throughout the day and then at dinner I make sure I eat decent so I can take my pills. After that I feel so sick the rest of the evening. Has anyone else had that who was on Met? I'm not sure if this is from the Met even though is so much later since I started taking it or if something else is going on.
    Reply
     
    avatar
    rooni134 responded:
    definately been there. there was a time where i wasnt hungry at all! but you have to take met with food otherwise there are dire concequences. loss of appetite is one of the side effects. it'll pass but i cant say that you'll get to that point where you are really hungry. ever since i've started taking metformin, i dont think i've been really hungry. like before when i got home from work, i HAD to eat because it was dinner time and i was really hungry, but with met, i dont have that extreme hunger feeling. its like ok i am kinda hungry, i should eat.
    it'll get better though. eventually you wont even need that much food to take your pills with. now sometimes if i'll just take my pills with a piece of fruit or something small and i'll be fine.
     
    avatar
    CEB85 replied to rooni134's response:
    Thanks Rooni, I just thought it was weird that I started feeling like this so long after starting the pills. I guess the good thing is I probably wont go overboard eating sweets during the holidays
     
    avatar
    curiousnmo replied to CEB85's response:
    How is it treating you now? I def. felt the same way.. i had horrible side effects from the metformin. Then I asked the dr to switch me to extended release metformin and I have NO side effects now.. I wish he would have mentioned it to me four months ago. Before I went through all that for three months.. good luck.


    Spotlight: Member Stories

    Hi everyone! My DH (39) and I (25) have been TTC since January 2008. I was diagnosed with PCOS in March 2010. Previously on 2000mg Metformin, currentl...More

    Helpful Tips

    Be the first to post a Tip!

    Helpful Resources

    Be the first to post a Resource!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.